Georgia, 2010Damaging Winds in Georgia, July 10, 2010
July 10, 2010 · NWS JAX · 3 events in 2 counties and zones
An upper level ridge was west northwest of the area. A pre-frontal surface trough extended from the middle Atlantic State to the Gulf of Mexico Coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge was west northwest of the area. A pre-frontal surface trough extended from the middle Atlantic State to the Gulf of Mexico Coast. A cold front was across extreme northern Georgia. Storm initiated in the afternoon and evening along the thermal trough in advance of the pre-frontal trough in an unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:46 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 1:46 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT SAT JUL 10 2010
...SLIGHTLY LOWER MAX TEMPS AND BETTER CHANCES OF RAIN THE NEXT
FEW DAYS...
.SYNOPSIS...UPPER RIDGE REMAINS W OF THE AREA WITH AMPLIFIED TROF
OFF THE ATLC SEABOARD AND A WEAK SHORTWAVE JUST S OF THE AREA.
SUBSIDENCE ON BACK SIDE OF THIS SHORTWAVE AND LINGERING DRY AIR
HAVE LEFT THE SE 1/2 OF THE AREA UNDER MOSTLY SUNNY SKIES WITH
TEMPS PUSHING THRU THE MID 90S OVER E AREAS ON 10 TO 15 KT SW
FLOW. CU FIELD IS DEVELOPING IN THE MORE MOIST AIR OVER OUR NW
ZONES AHEAD OF A PRE-FRONTAL TROF. TSTMS ARE ALREADY ERUPTING OVER
THE FL PANHANDLE WITH ENHANCED CONVECTION EVIDENT INTO THE KAMG
AND KDQH AREAS.
.SHORT TERM...EXPECT TSTMS TO CONTINUE TO DEVELOP OVER OUR NW
ZONES AND PUSH E. TALLER STORMS MAY MOVE A BIT MORE SE LATER IN
THE DAY. WINDS ACROSS COASTAL SE GA ARE A BIT STRONGER OUT OF THE
SW THAN EXPECTED...AND THIS WILL LIKELY REDUCE THE THREAT OF
INCREASED LOW-LEVEL CONVERGENCE IN THAT AREA WITH MORE S FLOW.
STILL LOOKS LIKE THE BEST CHANCES OF PRECIP WILL BE OVER INTERIOR
SE GA AND THE N SUWANNEE VALLEY WITH POPS DROPPING OFF TO ISOLD AT
BEST OVER THE SE ZONES. ANY STORMS THAT DEVELOP OVER NE FL AWAY
FROM THE SUWANNEE VALLEY WILL LIKELY BE LATE IN THE AFTN OR
PERHAPS IN THE EVENING...PARTICULARLY IF ANY OUTFLOW FROM THE N
CAN MAKE IT ACROSS THE STATE LINE.
TODAY IS A TRANSITION DAY INTO A PERIOD OF MORE NUMEROUS SHOWER
AND TSTM ACTIVITY THAT WILL PEAK SUN AND MON. COVERAGE WILL BE
SCATTERED TO NUMEROUS AND FAVOR THE AFTN AND EVENING HOURS ALTHO
THE SFC TROF AND WEAKENING COLD FRONT WILL PROVIDE ADDITIONAL
IMPETUS. AS A RESULT OF THE DECREASING THICKNESSES...INCREASED
CLOUDS AND PRECIP...TEMPS WILL RETURN TO NEAR NORMAL IN MOST
AREAS. HOWEVER...WITH CONTINUED SW GRADIENT FLOW...ANY AREAS THAT
ESCAPE RAIN AND HAVE A FEW HOURS OF SUN COULD STILL REACH THE MID
90S. MOS TEMPS ARE IN GOOD AGREEMENT AND A BLEND WAS USED. FOG WILL
BE PATCHY AND GENERALLY LIGHT WITH THE BEST CHANCES NEAR THE
STALLED FRONTAL BOUNDARY AND NEAR RECENT RAIN AREAS.
.LONG TERM...THE PRECIP PATTERN WILL RETURN TO A MORE PURE DIURNAL
PATTERN WITH TEMPS A FEW DEGREES ABOVE NORMAL. A WEAK HIGH PRESSURE
RIDGE WILL REMAIN OVER THE AREA WITH MOSTLY ZONAL FLOW TO THE N.
&&
.AVIATION...HAVE ONLY VCTS IN SSI TAF AFTER 20Z AS MOST ACTIVITY TO
REMAIN OVER INTERIOR SE GA THIS AFTERNOON. SLOW MOVEMENT TO THE
SOUTHEAST MAY PUSH ANY REMAINING STORMS CLOSER TO TAF SITES TONIGHT.
MAY HAVE TO INCLUDE TS IN FORECAST WITH NEXT TAF ISSUANCE.
&&
.MARINE...SW FLOW TO CONTINUE WITH NIGHTLY WIND SURGE EXPECTED
AGAIN. HAVE SEPARATED NEAR AND OFFSHORE ZONES WITH HIGHER WIND
SPEEDS EXPECTED OFFSHORE. MAY COME CLOSE TO SCEC WIND CRITERIA FOR
OFFSHORE WATERS. NO HEADLINES FOR NOW.
&&
.FIRE...BRIEF RH'S AOB 35 PERCENT AGAIN TODAY OVER NE FL DUE TO HOT
TEMPERATURES AND DRY AIR MIXING DOWN. CONDITIONS WILL BE TOO
MARGINAL FOR ANY WARNING.
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 93 74 94 / 40 50 20 60
SSI 77 89 77 90 / 40 40 30 50
JAX 75 90 75 92 / 30 60 30 60
SGJ 75 89 76 90 / 10 60 30 50
GNV 73 90 74 92 / 20 60 30 60
OCF 73 91 74 92 / 10 50 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/ZIBURA/MCALLISTER
Hazardous weather outlook, Jul 10, 9:30 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT SAT JUL 10 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1030 AM EDT SAT JUL 10 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...STRONG THUNDERSTORMS POSSIBLE IN SOUTHEAST GEORGIA TODAY...
...HEAT INDEX READINGS 100 TO 105 THIS AFTERNOON...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST IN SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY
BECOME STRONG WITH GUSTY WINDS IN EXCESS OF 50 MPH. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS IN NORTHEAST FLORIDA LATE TODAY
AND OVERNIGHT.
HEAT INDEX READINGS WILL TOP OUT BETWEEN 100 AND 105 TODAY. IF
YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS
PHYSICAL ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NUMEROUS THUNDERSTORMS ARE FORECAST BOTH SUNDAY AND MONDAY. SOME
OF THESE STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 50 MPH.
SCATTERED THUNDERSTORMS ARE FORECAST EACH AFTERNOON TUESDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS IN SOUTHEAST GEORGIA ARE REQUESTED TO SELF-ACTIVATE IF
WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Special weather statement, Jul 10, 4:51 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT SAT JUL 10 2010
GAZ150-163-102230-
CLINCH-WARE-
551 PM EDT SAT JUL 10 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLINCH
AND NORTHERN WARE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 630 PM EDT...
AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF MANOR...OR 7 MILES NORTHEAST
OF ARGYLE...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND COGDELL...ARGYLE...MANOR AND NEEDHAM
THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3118 8271 3118 8267 3121 8268 3128 8259
3114 8228 3093 8257 3112 8279
TIME...MOT...LOC 2151Z 302DEG 8KT 3115 8256
PRESNALLSpecial weather statement, Jul 10, 5:08 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT SAT JUL 10 2010
GAZ150>152-102300-
BRANTLEY-PIERCE-WARE-
608 PM EDT SAT JUL 10 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
BRANTLEY...CENTRAL WARE AND SOUTHWESTERN PIERCE COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF NEEDHAM...OR 4 MILES
WEST OF WAYCROSS...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND NEEDHAM...DEENWOOD...WAYCROSS...
SUNNYSIDE AND HOBOKEN THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3128 8209 3108 8212 3113 8251 3129 8243
TIME...MOT...LOC 2208Z 278DEG 11KT 3120 8241
SHASHY
Special weather statement, Jul 10, 5:23 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SAT JUL 10 2010
GAZ162-163-102315-
CLINCH-ECHOLS-
623 PM EDT SAT JUL 10 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLINCH
AND EASTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 715 PM EDT...
AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF NEEDMORE...OR 14 MILES
NORTHWEST OF FARGO...MOVING EAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO
THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3095 8251 3085 8248 3082 8249 3082 8247
3070 8243 3064 8284 3087 8291
TIME...MOT...LOC 2223Z 256DEG 15KT 3077 8276
PRESNALLLocal storm report, Jul 10, 5:25 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST WAYCROSS 31.21N 82.36W
07/10/2010 M50 MPH WARE GA AWOS
THE WAYCROSS AWOS STATION MEASURED A PEAK WIND OF 50 MPH.
&&
ARSSpecial weather statement, Jul 10, 5:33 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 PM EDT SAT JUL 10 2010
GAZ150-163-102315-
CLINCH-WARE-
633 PM EDT SAT JUL 10 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLINCH
AND WESTERN WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 715 PM EDT...
AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF DU PONT TO 5 MILES SOUTHEAST OF MANOR...MOVING SOUTHEAST AT 15 TO
20 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
MANOR...COGDELL...ARGYLE...HOMERVILLE AND DU PONT THROUGH 715 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3116 8298 3116 8297 3118 8251 3092 8246
3088 8298
TIME...MOT...LOC 2233Z 307DEG 17KT 3105 8297 3103 8248
SHASHYSpecial weather statement, Jul 10, 5:51 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT SAT JUL 10 2010
GAZ136-153-102330-
INLAND GLYNN-WAYNE-
651 PM EDT SAT JUL 10 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE AND NORTHERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 730 PM EDT...
AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF GARDI...MOVING
SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND GARDI...MOUNT PLEASANT AND EVERETT THROUGH 730 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3162 8176 3160 8171 3158 8169 3157 8169
3154 8165 3151 8165 3148 8161 3142 8159
3138 8154 3136 8150 3126 8158 3154 8192
3165 8179
TIME...MOT...LOC 2251Z 314DEG 17KT 3156 8174
SHASHYThunderstorm Wind, Clinch
- When
- July 10, 5:55 PM EST
- Where
- Clinch County, 1.37 mi ENE of Homerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.040, -82.730
A tree was blown down on East Dame Avenue. Residents reported other trees down in the area.
Thunderstorm Wind, Wayne
- When
- July 10, 6:35 PM EST
- Where
- Wayne County, 0.91 mi SE of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.420, -81.670
Large tree limbs were blown down across roadways southeast of Jesup.
Thunderstorm Wind, Wayne
- When
- July 10, 6:50 PM EST
- Where
- Wayne County, 0.91 mi NE of Jesup Wayne Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.560, -81.870
A tree was blown down near Lucille Drive. The time of the event was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 10, 20101 death · 1 injured · 1 event
- Flood in Alaska, July 10 to 12, 20101 death · 1 event
- Flash Flooding and Flood in Massachusetts, July 10, 2010$12 million · 4 events
- Tornado and Flash Flood in Minnesota, July 10, 2010$225,000 · EF0 · 24 events
- Flash Flood and Flood in Pennsylvania, July 10, 2010$200,000 · 2 events
- Lightning Strike in Louisiana, July 10, 2010$200,000 · 1 event
- Flash Flooding and Hail in Kansas, July 10, 2010$37,000 · 4.25 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 10, 2010$2,000 · 2.5 in hail · 24 events
- Flash Flooding and Hail in South Dakota, July 10, 2010$10,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, July 10, 20101.75 in hail · 15 events
- Tornadoes and Hail in Minnesota, July 10, 2010EF0 · 15 events
- Lightning Strike in Colorado, July 10, 20101 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234671, 234676, 234677.